Missouri, 2006Damaging Wind in Missouri, August 18, 2006
August 18, 2006 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 18, 5:50 PM CST, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 18, 5:50 PM CST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
650 PM CDT FRI AUG 18 2006
.DISCUSSION...
THE 12Z SHORT-TERM MODELS (TIL MONDAY)...A SERIES OF SHORTWAVES
WILL BREAK THE H500 HI THAT HAS BEEN IN PLACE THE PAST FEW
DAYS...LEADING TO A DEVELOPING TROF OVER ERN NOAM AND RIDGE OVER
WRN NOAM. THE FIRST SHORTWAVE...IS ACTUALLY AN OLD MCV DRIVING
ACROSS NRN MO AND WILL PUSH THRU THE NRN FA THIS EVENING. OTHERS
WILL FOLLOW LATER ON SATURDAY INTO SATURDAY NIGHT. AT THE
SFC...STATIONARY FRONT OVER SRN IA WITH ITS RESULTANT OUTFLOW
DRAPED ACROSS AREAS JUST S OF THE I-70 CORRIDOR WILL CONTINUE THRU
THIS EVENING...BEFORE CDFNT APPROACHING FROM THE NW WILL PUSH INTO
MO LATER TONIGHT...ARRIVING AT THE NWRN CORNER OF THE FA EARLY ON
SATURDAY. THIS CDFNT WILL THEN PUSH THRU THE FA ON SATURDAY...AND
SLOW DOWN ALONG SRN MO/SRN IL FROM SATURDAY NIGHT ON. HI PRES THEN
BUILDS IN FOR SUNDAY AND MONDAY. GFS STANDS ALONE ON DEVELOPING
FRONTAL WAVE EARLY SUNDAY AND SLOWLY PROPAGATING IT E ON MONDAY.
REJECTED THIS SOLUTION FOR NOW.
FOR TONIGHT...LOOK FOR DISORGANIZED CONVECTION ACROSS THE ERN
OZARKS TO FADE EARLY THIS EVENING...WHILE FOCUS WILL SHIFT NWD
WITH MCV ACROSS THE NRN FA AND MORE SFC-BASED CONVECTION ALONG THE
MO SIDE OF THE I-70 CORRIDOR. THINGS ARE EXPECTED TO START TO
SETTLE DOWN FROM LATE EVENING ON...WITH THE BULK OF THE PCPN
THREAT BEING FROM I-70 NWD. DUE TO W-E ORIENTED OR EXPECTED
ORIENTED CONVECTION...LOCALLY HEAVY RAINFALL A POSSIBILITY FOR
AREAS IN THE NRN FA THIS PERIOD. STAYED CLOSE TO MOS ON MIN TEMPS.
FOR SATURDAY...KEPT CHANCE CATEGORY POPS THIS PERIOD AS IT LOOKS
TO BE VERY DISORGANIZED IN THE MORNING...AS CDFNT STARTS PUSH INTO
FA. BY AFTERNOON...LOOK FOR BEST CHANCES TO ONCE AGAIN BE ALONG
THE I-70 CORRIDOR AS WELL AS AREAS TO THE S. BELIEVE ABUNDANT
CLOUD COVER THIS PERIOD FOR MOST AREAS WILL KEEP TEMPS FROM
RUNNING AWAY...AND WENT BELOW MOS TEMPS IN THE N DUE TO BEING POST
FRONTAL FROM THE START...AND ON THE HIGH SIDE OF MOS ELSEWHERE DUE
TO ITS HISTORY OF SHOOTING LOW ON RESULTANT MAXES.
FOR SUNDAY/MONDAY...ONLY HELD ON TO A SMALL SLIGHT CHANCE FOR A
POP ON SUNDAY IN THE S...OTHERWISE DRY...DUE TO UNCERTAINTIES WITH
REGARDS TO WHERE THE FRONT WILL END UP...BUT SHOULD PUSH
COMPLETELY S OF THE FA BY SUNDAY NIGHT. MOS BLEND GENERALLY
ACCEPTED...ALTHOUGH LEANED ON THE HIGH SIDE FOR MAXES.
FOR THE EXTENDED PERIOD (MONDAY NIGHT - FRIDAY)...MODELS ARE IN
REASONABLE AGREEMENT ON THE H500 PATTERN...WITH DEEPENING TROF
EXPECTED OVER ERN NOAM DURING MID WEEK AS RIDGE AMPLIFIES IN THE W.
BY LATE WEEK...IT APPEARS A RETROGRADING OF THE OVERALL PATTERN WILL
TAKE PLACE...AS RIDGE AXIS OVER WRN NOAM SLIDES INTO THE ERN PAC
WITH TROF BACKPEDALING INTO CNTRL NOAM. THIS WILL RESULT IN PUTTING
THE EXTREME HEAT IN CHECK WITH SEASONABLE TEMPS FOR LATE AUGUST.
MAIN PCPN CHANCES WILL REVOLVE AROUND CDFNT EXPECTED TO PASS THRU
DURING MID WEEK. MODELS HAVE HAD THEIR DIFFERENCES WITH REGARDS TO
TIMING...BUT SEEM TO HAVE A MUCH BETTER CONSENSUS NOW WITH EXPECTED
FROPA DURING LATE TUESDAY NIGHT AND WEDNESDAY. FOR NOW HAVE JUST
PLACED SLIGHT CHANCES IN AS TIMING OF DAY NOT IDEAL...AND FRONT
EXPECTED TO WEAKEN AS IT PUSHES THRU THE FA.
TES
&&
.AVIATION...
FOR THE 00Z TAFS...CONVECTION IS BECOME INCREASINGLY ORGANIZED OVR
CENTRAL MISSOURI TO THE NORTH AND WEST OF KCOU. THIS ACTIVITY
APPEARS TO BE TRACKING INVOF OF AN OLD OUTFLOW BNDRY. THE WSWLY
LLJ IS EXPECTED TO RAMP UP THIS EVENING AND WITH A COORIDOOR OF
UNSTABLE AIR ALONG ITS PATH...ANTICIPATE THIS CONVECTION TO GROW
UPSCALE INTO AN MCS AND TRACK EWD PRODUCING GUSTY WINDS AND HEAVY
RAIN. TEMPO GROUPS IN THE NEW ISSUANCE REFLECT HIGHEST PROBABILITY
OF TSRA AT THE TAF SITE. SHRA AND TSRA COULD LINGER LONGER IF
SYSTEM GETS EAST-WEST ORIENTATION ALONG I-70 BUT CONFIDENCE IS
LOW ATTM. BNDRY/FRONT SHOULD MOVE SOUTH OF I-70 BY SATURDAY
MORNING WITH POTPOURRI OF CU AND MID CLOUD THRU THE DAY.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Aug 18, 2:29 PM CST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT FRI AUG 18 2006
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-191200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
329 PM CDT FRI AUG 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING
ACROSS MUCH OF THE FORECAST AREA.
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL MISSOURI AND MOVE
EAST ACROSS THE FORECAST AREA DURING THE EVENING HOURS.
THE PRIMARY THREAT WITH ANY THUNDERSTORM THAT BECOMES SEVERE WILL
BE DAMAGING WINDS IN EXCESS OF 60 MPH. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE WITH THESE THUNDERSTORMS AS THEY WILL TEND
TO MOVE OVER THE SAME LOCATIONS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS WILL CONTINUE ACROSS THE REGION ON SATURDAY AND COME
TO AN END FROM NORTH TO SOUTH SATURDAY NIGHT AS THE COLD FRONT
EXITS THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. SPOTTERS ARE ASKED
TO REPORT ANY SEVERE THUNDERSTORM REPORTS TO THE NATIONAL WEATHER
SERVICE OFFICE IN SAINT LOUIS.
CVKING
In the hours before
Local storm report, Aug 18, 7:18 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
818 PM CDT FRI AUG 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG MEXICO 39.17N 91.87W
08/18/2006 AUDRAIN MO LAW ENFORCEMENT
NUMEROUS TREES...TREE LIMBS AND POWER LINES DOWN.
WIDESPREAD POWER OUTAGES WITHIN THE CITY.
&&
FGLASSLocal storm report, Aug 18, 7:22 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
822 PM CDT FRI AUG 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG AUXVASSE 39.02N 91.89W
08/18/2006 CALLAWAY MO LAW ENFORCEMENT
TREES DOWN.
0750 PM TSTM WND DMG 3 S ASHBURN 39.50N 91.17W
08/18/2006 PIKE MO LAW ENFORCEMENT
TREES DOWN AT ROUTE B AND HIGHWAY 79 BLOCKING THE ROAD.
0805 PM TSTM WND DMG BOWLING GREEN 39.34N 91.20W
08/18/2006 PIKE MO TRAINED SPOTTER
LARGE TREES LIMBS DOWN.
&&
FGLASSLocal storm report, Aug 18, 7:25 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
825 PM CDT FRI AUG 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG LOUISIANA 39.44N 91.06W
08/18/2006 PIKE MO TRAINED SPOTTER
TREES DOWN.
&&
FGLASSLocal storm report, Aug 18, 7:38 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
838 PM CDT FRI AUG 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG PLEASANT HILL 39.44N 90.87W
08/18/2006 PIKE IL TRAINED SPOTTER
LARGE TREE DOWN.
&&
FGLASSLocal storm report, Aug 18, 7:42 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
842 PM CDT FRI AUG 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG FARBER 39.27N 91.58W
08/18/2006 AUDRAIN MO TRAINED SPOTTER
LARGE TREE LIMBS DOWN.
&&
FGLASSLocal storm report, Aug 18, 8:16 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
916 PM CDT FRI AUG 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG PERRY 39.43N 91.67W
08/18/2006 RALLS MO LAW ENFORCEMENT
LARGE TREE LIMBS AND POWER LINES DOWN.
0720 PM TSTM WND GST JAMESTOWN 38.77N 92.48W
08/18/2006 E60 MPH MONITEAU MO TRAINED SPOTTER
0800 PM BLIZZARD 1 N FULTON 38.87N 91.95W
08/18/2006 CALLAWAY MO TRAINED SPOTTER
LARGE TREE LIMBS DOWN.
0845 PM TSTM WND DMG WHITE HALL 39.44N 90.40W
08/18/2006 GREENE IL LAW ENFORCEMENT
LARGE TREE LIMBS DOWN. ONE FELL ON A HOME AND DAMAGED IT.
0830 PM TSTM WND DMG MONTGOMERY CITY 38.98N 91.51W
08/18/2006 MONTGOMERY MO AMATEUR RADIO
AROUND 20 AWNINGS RIPPED OFF MOTOR HOMES.
0900 PM TSTM WND DMG WARRENTON 38.82N 91.14W
08/18/2006 WARREN MO TRAINED SPOTTER
SEVERAL LARGE TREES DOWN JUST SOUTH OF I-70 AND JUST EAST
OF HIGHWAY 47.
0820 PM TSTM WND DMG 2 N KAMPSVILLE 39.34N 90.63W
08/18/2006 CALHOUN IL LAW ENFORCEMENT
TREES DOWN BLOCKING HIGHWAY 100.
&&
FGLASSThunderstorm Wind, St. Charles
- When
- August 18, 8:40 PM CST
- Where
- St. Charles County, O Fallon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.800, -90.700
Some street signs were blown down near Highway 40 and Highway K.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Alaska, August 18 to 24, 2006$20 million · 3 events
- Damaging Wind in South Dakota, August 18, 20061 injured · $500,000 · 78 kt wind · 1 event
- Flash Flooding and Hail in Nebraska, August 18 to 19, 2006$175,000 · 52 kt wind · 4 events
- Flash Flooding in Kansas, August 18 to 19, 2006$175,000 · 2 events
- High Surf in Delaware, August 18, 20066 injured · 1 event
- Hail and Damaging Winds in Kansas, August 18, 2006$40,000 · 1.25 in hail · 10 events
- Flash Flood in South Dakota, August 18, 2006$50,000 · 1 event
- Damaging Wind in Missouri, August 18, 2006$20,000 · 52 kt wind · 1 event
- Heavy Rain in Kansas, August 18, 200611 events
- Flash Flood and Heavy Rain in New Mexico, August 18, 20061 injured · 2 events
- Hail and Damaging Winds in Kansas, August 18, 2006$1,000 · 1 in hail · 9 events
- Heavy Rain in Puerto Rico, August 18 to 19, 20065 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525841.